Mathematical Institute of the Serbian Academy of Sciences and Arts
|Title:||Resonance of ellipsoidal billiard trajectories and extremal rational functions||Journal:||Advances in Mathematics||Volume:||424||First page:||109044||Issue Date:||2023||Rank:||~M21||ISSN:||0001-8708||DOI:||10.1016/j.aim.2023.109044||Abstract:||
We study resonant billiard trajectories within quadrics in the d-dimensional Euclidean space. We relate them to the theory of approximation, in particular the extremal rational functions on the systems of d intervals on the real line. This fruitful link enables us to prove fundamental properties of the billiard dynamics and to provide a comprehensive study of a large class of non-periodic trajectories of integrable billiards. A key ingredient is a functional-polynomial relation of a generalized Pell type. Applying further these ideas and techniques to s-weak billiard trajectories, we come to a functional-polynomial relation of the same generalized Pell type.
|Keywords:||Caustics | Cayley-type conditions | Ellipsoidal billiards | Elliptic and hyper-elliptic curves | Generalized Pell's equations | Resonant trajectories||Publisher:||Elsevier|
Show full item record
checked on Dec 1, 2023
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.